Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 64, NWS St. Louis, MO

June 19, 2008Lincoln County, Missouri

NWS St. Louis, MO issued this flash flood warning at Jun 19, 2008, 1:46 PM CDT for Lincoln County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2008, 1:46 PM CDT (18:46 UTC)
Expired
Jun 19, 2008, 7:45 PM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLSX 191851
FFWLSX
MOC113-200045-
/O.NEW.KLSX.FF.W.0064.080619T1846Z-080620T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
146 PM CDT THU JUN 19 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 745 PM CDT

* AT 144 PM CDT...LINCOLN COUNTY EMERGENCY MANAGEMENT REPORTED A 
  LEVEE BREAK NEAR HIGHWAY M IN EASTERN LINCOLN COUNTY...WHICH WILL  
  IMPACT BOTH THE KINGS LAKE AND SOUTHERN ELSBERRY LEVEE DISTRICTS.
  WATER IS EXPECTED TO QUICKLY INUNDATE THE IMPACTED AREAS.

* FLASH FLOODING CAN BE EXPECTED TO QUICKLY INUNDATE WITH WATER THE 
  AREA FROM JUST EAST OF STATE HIGHWAY 79 TO THE MISSISSIPPI RIVER 
  IN THE KINGS LAKE AND SOUTHERN ELSBERRY LEVEE DISTRICTS...OR THE 
  AREA JUST EAST OF STATE HIGHWAY 79 ROUGHLY FROM ELSBERRY TO 
  FOLEY. 

LAT...LON 3918 9072 3917 9071 3914 9072 3911 9069
      3908 9069 3906 9071 3907 9074 3907 9075
      3918 9079
TIME...MOT...LOC 1846Z 180DEG 0KT 3909 9071

$$

TES
1 follow-up statement
000 
WGUS73 KLSX 200057
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
743 PM CDT THU JUN 19 2008

MOC113-200053-
/O.EXP.KLSX.FF.W.0064.000000T0000Z-080620T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MO-
743 PM CDT THU JUN 19 2008

...THE FLASH FLOOD WARNING EXPIRED AT 745 PM CDT FOR EASTERN LINCOLN 
COUNTY...

WATER WILL CONTINUE TO FLOW THROUGH THE LEVEE BREAK NEAR HIGHWAY M 
IN EASTERN LINCOLN COUNTY.  THE WATER WILL CONTINUE TO RISE IN THE 
KINGS LAKE AND SOUTHERN ELSBERRY LEVEE DISTRICTS TO THE EAST OF  
HIGHWAY 79 BETWEEN FOLEY AND ELSBERRY AS LONG AS THE MISSISSIPPI 
RIVER CONTINUES TO RISE.

A SEPARATE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM FOR 
NORTHEASTERN LINCOLN AND SOUTHEASTERN PIKE COUNTIES IN THE ELSBERRY 
LEVEE DISTRICT.

A RIVER FLOOD WARNING CONTINUES IN EFFECT UNTIL FURTHER NOTICE.

LAT...LON 3918 9072 3917 9071 3914 9072 3911 9069
      3908 9069 3906 9071 3907 9074 3907 9075
      3918 9079
TIME...MOT...LOC 0043Z 180DEG 0KT 3909 9071

$$

BRITT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:57 PM CDT, 49 minutes earlier.

Area forecast discussion, Jun 19, 12:57 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1257 PM CDT THU JUN 19 2008

.DISCUSSION...
/123 PM CDT WED JUN 18 2008/

HIGH PRESSURE COVERED THE REGION EARLY THIS AFTERNOON FOR
PLEASANT MID JUNE WEATHER. SURFACE DEWPOINTS REMAINED IN THE MID
40S TO LOWER 50S.

NORTHWEST FLOW ALOFT CONTINUED THIS MORNING WITH CLOSED H5 LOW OVER
THE EASTERN GREAT LAKES REGION. THIS PATTERN IS FORECAST TO PERSIST
ACROSS THE AREA THROUGH THE WEEKEND. SHORT WAVES WILL ROLL DOWN
ACROSS THE AREA THROUGH LATE WEEK. DIFFICULT TO TIME THE SHORT WAVES SO
WILL MAINTAIN CHANCE POPS ACROSS THE AREA. AT THIS POINT, IT APPEARS
THAT MOST OF THE RAIN WILL FALL ACROSS THE CENTRAL PLAINS AND WEST
MO LATE THIS WEEK.

UPPER RIDGE IS FORECAST TO BUILD INTO THE CENTRAL ROCKIES EARLY NEXT
WEEK. THE 12Z GFS IS MORE SIMILAR TO THE 00Z ECMWF NOW IN
FORECASTING A SHORT WAVE WILL MOVE INTO THE REGION BY TUESDAY. THIS
TIME PERIOD SHOULD BE OUR BEST CHANCE OF RAIN DURING THE EXTENDED
PERIOD.

TPS

&&

.AVIATION...
/1250 PM CDT THU JUN 19 2008/

FOR THE 18Z TAFS...CONVERGENCE BOUNDARY EXISTS QUITE CLEARLY ON
SATELLITE FROM NEAR KIRK-JUST NE OF KCOU-KSTL. THIS WILL BE THE
BEST AREA FOR TSRA DEVELOPMENT INDEPENDENT FROM THE APPROACHING
SHORTWAVE THIS AFTERNOON/EARLY EVENING. WILL MONITOR CLOSELY FOR
ANY DEVELOPMENT AND AMEND AS NEEDED. OTHERWISE...SHOULD SEE VFR
CONDITIONS PERVAIL THRU THE VALID TAF PERIOD. ANOTHER AREA OF
UNCERTAINTY WILL COME WITH HOW MODELS HANDLE THIS APPROACHING
SHORTWAVE AND WHERE THEY TAKE IT...AS CONSENSUS STILL SEEMS TO
FAVOR MOVING IT INTO WRN MO THEN DROPPING IT SWD. THIS WILL
LARGELY BYPASS OUR FA...BUT MAY STILL DEVELOP SCT SHRA/TSRA ON THE
SWRN EDGE LATE TONIGHT AND FRI MRNG.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 19, 3:58 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
358 AM CDT THU JUN 19 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
358 AM CDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF MISSOURI AND ILLINOIS
TODAY AND TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE
SEVERE.

MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI...MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE
FLOOD STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AND FRIDAY NIGHT ACROSS THE
REGION.

MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE
MISSISSIPPI...MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE
FLOOD STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

In the hours before

Local storm report, Jun 19, 10:40 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1040 AM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      1 E WINFIELD            39.00N  90.72W
06/18/2008                   LINCOLN            MO   EMERGENCY MNGR

            2 HOMES FLOODED OUT FROM CAP AU GRIS LEVEE BREACH

&&

EVENT NUMBER 00485

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:23 PM CDTFlash Flood WarningLSXLincoln6 hr
Jun 19, 3:35 PM CDTFlash Flood WarningLSXLincoln, Pike6 hr

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.